Florida, 2005

Hail and Damaging Wind in Florida, June 6, 2005

June 6, 2005 · NWS TAE · 2 events in 1 county or zone

1 hail, 1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$25,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Jun 6, 12:10 PM EST, 5 hours 50 minutes earlier.

Area forecast discussion, Jun 6, 12:10 PM EST, 5 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
110 PM EDT MON JUN 6 2005

.SYNOPSIS...WATER VAPOR LOOP SHOWS AN MESOSCALE CONVECTIVE VORT (MCV)
MOVING SLOWLY ENE ACROSS MS. DOWNSTREAM OF THIS FEATURE IS A SHORT
WAVE RIDGE ALONG THE E COAST. A WEAK LOW PRESSURE TROUGH EXTENDS
FROM NRN GA INTO SW AL. SCATTERED DEEP CONVECTION IS DEVELOPING
INVOF OF THESE FEATURES WITHIN A WEAKLY-CAPPED UNSTABLE AIRMASS.
TEMPS IN THE 80S COMBINED WITH DEW POINTS IN THE 70S MAKES IT FEEL
10 DEGREES WARMER. OTHERWISE, SKIES ARE PARTLY TO MOSTLY SUNNY WITH
LIGHT AND VARIABLE WINDS. OVER THE COASTAL WATERS, LIGHT AND
VARIABLE WINDS PREVAIL, EXCEPT NEAR THE IMMEDIATE COAST WHERE THEY
ARE SWLY. SWELLS CONTINUE TO BE A PROBLEM FOR THE PANHANDLE BEACHES
TODAY, WITH A MODERATE RISK FOR RIP CURRENTS.

&&

.SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT.
BOTH THE 12Z GFS AND NAM (ETA) ARE QUITE SIMILAR WITH THEIR
INITIALIZATION OF THE MCV OVER MS. BOTH MODELS WEAKEN THIS FEATURE
AND LIFT IT NEWD DURING THE NEXT 24 HOURS. MEANWHILE, THE MEAN
MID/UPPER RIDGE WILL DOMINATE THE ERN 1/2 OF CONUS. THE SURFACE
RIDGE AXIS WILL EXTEND FROM THE NW ATLANTIC SWWD ACROSS THE FL
PENINSULA AND NRN GULF OF MEXICO FOR THE NEXT SEVERAL DAYS. THE
LOOSE PRESSURE GRADIENT WILL CREATE A LIGHT WIND REGIME. THE MEAN
1000-700 MB LAYER WIND TUESDAY WILL BE NWLY 5-10 KTS, OR REGIME 8.
WEDNESDAY WILL BE A TRANSITION DAY WITH FLOW BECOMING W-SW 10-15 KTS
(REGIMES 4/5). ON THURSDAY, THE RIDGE AXIS LIFTS TO NEAR THE FL/GA
BORDER, WITH A SE-S FLOW 6-10 KTS (REGIME 6). AIRMASS WILL CONTINUE
TO BE QUITE MOIST (PWATS BETWEEN 1.7 AND 2.0) AND UNSTABLE
(UNMODIFIED CAPES BETWEEN 2500-3500 J/KG) DURING THE PERIOD. THESE
VALUES ARE NEAR TO SLIGHTLY ABOVE LOCAL SEA BREEZE CLIMATOLOGY,
WHICH FAVORS 50-60 PERCENT POPS EACH DAY (BASICALLY A BLEND OF THE
MET/MAV NUMBERS). THE RISK FOR SEVERE WILL BE LOW DUE TO A LACK OF
DYNAMICS AND SHEAR, BUT ISOLATED STRONG TO PULSE-TYPE SEVERE TSTMS
WILL BE POSSIBLE. ALSO, LOCALLY HEAVY RAINFALL WILL BE A THREAT DUE
TO WEAK STEERING CURRENTS. GUIDANCE TEMPS ARE CLOSE AND WILL BLEND.

&&

.LONG TERM...FRIDAY THROUGH MONDAY.
LATEST GFS CONTINUES TO SPIN UP A LOW PRESSURE SYSTEM INVOF THE
YUCATAN PENINSULA FRIDAY, AND TRACK IT NWD INTO THE CENTRAL GULF OF
MEXICO THIS WEEKEND. ANY SEMBLANCE OF THIS FEATURE IS GONE MONDAY.
THE MAIN DOMINANT FEATURE WILL BE THE EXTENSION OF THE BERMUDA RIDGE
WWD INTO THE SERN STATES. THIS PATTERN WILL PROMOTE A LIGHT TO
MODERATE E-SE LOW-LEVEL WIND REGIME, WITH SEA BREEZE CLIMATOLOGY
FAVORING MID TO HIGH SCATTERED POPS OVER FL PANHANDLE AND SE AL.
BEST CHANCES WILL BE FRIDAY, MAINLY OVER NW 1/2 OF CWFA WHERE DEEP
LAYER MOISTURE WILL BE SITUATED. DRIER AIR IN THE 1000-500 MB COLUMN
ADVECTS INTO THE AREA FROM THE ATLANTIC THIS WEEKEND. AS A RESULT,
POPS WILL BE LOWER THAN CLIMATOLOGY, GENERALLY IN THE 20-30 PERCENT
RANGE. TEMPS WILL AVERAGE SLIGHTLY ABOVE SEASONAL NORMALS DURING THE
PERIOD.

&&

.MARINE...WITH WEAK PRESSURE PATTERN PERSISTING THROUGH TUESDAY
NIGHT, EXPECT LIGHT AND VARIABLE WINDS IN THE MORNING, BECOMING W-NW
IN THE AFTN AS THE SURFACE HIGH LIES S OF THE WATERS. AS THE HIGH
MOVES E LATER IN THE WEEK, LIGHT ONSHORE WINDS WILL RESUME. WINDS
WILL BECOME ELY AND INCREASE IN RESPONSE TO AFOREMENTIONED GULF LOW
BY THE WEEKEND.

&&

.FIRE WEATHER...MINIMUM RH VALUES WILL REMAIN WELL ABOVE CRITERIA
THIS WEEK.

&&

.AVIATION...THE COMBINATION OF THE SEA BREEZE AND UPPER LEVEL
DISTURBANCE TO THE WEST WILL RESULT IN SCATTERED SHOWERS AND TSTMS
THIS AFTN AND EVENING. GIVEN THE LIGHT STEERING FLOW, LOCAL IFR CIGS
AND VSBYS WILL BE POSSIBLE WITH TSTMS. IFR CONDITIONS END FROM SOUTH
TO NORTH BY MID EVENING, HOWEVER PATCHY DENSE FOG AND LOW IFR/LIFR
CIGS EXPECTED INLAND DURING THE PREDAWN HOURS.

&&

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE  70 90 70 91/ 20 60 30 50
PANAMA CITY  74 87 74 87/ 30 60 20 50
DOTHAN       72 88 72 89/ 30 60 30 60
ALBANY       72 90 70 90/ 30 60 30 60
VALDOSTA     70 91 70 90/ 30 60 30 60
CROSS CITY   70 91 71 90/ 20 50 30 50

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...NONE.

&&

PUBLIC/MARINE...JAMSKI
AVIATION/FIRE WX...BLOCK
Hazardous weather outlook, Jun 6, 4:49 AM EST, 13 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
549 AM EDT MON JUN 6 2005

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-GMZ750-
755-770-775-070949-
BAKER GA-BAY FL-BEN HILL GA-BERRIEN GA-BROOKS GA-CALHOUN GA-
CALHOUN FL-CLAY GA-COASTAL WALTON FL-COFFEE AL-COLQUITT GA-COOK GA-
DALE AL-DECATUR GA-DIXIE FL-DOUGHERTY GA-EARLY GA-FRANKLIN FL-
GADSDEN FL-GENEVA AL-GRADY GA-GULF FL-HENRY AL-HOLMES FL-HOUSTON AL-
INLAND WALTON FL-IRWIN GA-JACKSON FL-JEFFERSON FL-LAFAYETTE FL-
LANIER GA-LEE GA-LEON FL-LIBERTY FL-LOWNDES GA-MADISON FL-MILLER GA-
MITCHELL GA-QUITMAN GA-RANDOLPH GA-SEMINOLE GA-TAYLOR FL-TERRELL GA-
THOMAS GA-TIFT GA-TURNER GA-WAKULLA FL-WASHINGTON FL-WORTH GA-
INCLUDING THE CITIES OF...ABBEVILLE...ADEL...ALBANY...APALACHICOLA...
ASHBURN...BAINBRIDGE...BLAKELY...BLOUNTSTOWN...BONIFAY...CAIRO...
CALLAWAY...CAMILLA...CARRABELLE...CHIPLEY...COLQUITT...COTTONWOOD...
CRAWFORDVILLE...CROSS CITY...CUTHBERT...DALEVILLE...DAWSON...
DE FUNIAK SPRINGS...DONALSONVILLE...DOWNTOWN DOTHAN...ELBA...
ENTERPRISE...FITZGERALD...FORT GAINES...FORT RUCKER...GENEVA...
GEORGETOWN...HEADLAND...LAKELAND...LEESBURG...MADISON...MARIANNA...
MAYO...MONTICELLO...MORGAN...MOULTRIE...NASHVILLE...NEWTON...
OCILLA...OZARK...PANAMA CITY...PANAMA CITY BEACH...PELHAM...PERRY...
PORT ST. JOE...PUTNEY...QUITMAN...SANTA ROSA BEACH...ST. MARKS...
STEINHATCHEE...SYLVESTER...TALLAHASSEE...THOMASVILLE...TIFTON...
VALDOSTA AND VERNON
549 AM EDT MON JUN 6 2005

THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL
GEORGIA...THE FLORIDA BIG BEND AND EASTERN PANHANDLE...AND THE
ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.
PATCHES OF FOG THIS MORNING COULD RESULT IN RAPID CHANGES OF
VISIBILITY FOR MOTORISTS. FOG SHOULD QUICKLY DISSIPATE AFTER SUNRISE.
SCATTERED TO NUMEROUS THUNDERSTORMS WILL DEVELOP LATER TODAY.
HOWEVER...THEY SHOULD REMAIN BELOW SEVERE LIMITS. THERE
IS A MODERATE RISK OF RIP CURRENTS TODAY ALONG THE FLORIDA
PANHANDLE AND BIG BEND BEACHES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED EACH DAY. WHILE
ISOLATED STRONG STORMS WILL BE POSSIBLE...THE OVERALL THREAT FOR
SEVERE WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. HOWEVER...
SPOTTERS ARE ASKED TO SELF-ACTIVATE IF WATCHES OR WARNINGS ARE
ISSUED FOR THEIR AREAS.

FOR ADDITIONAL WEATHER INFORMATION...VISIT THE NATIONAL WEATHER
SERVICE IN TALLAHASSEE VIA OUR WEB SITE AT WWW.SRH.NOAA.GOV/TLH/ OR
LISTEN TO NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO STATIONS.

48-TURNAGE

In the hours before

Special weather statement, Jun 6, 4:57 PM EST, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
557 PM EDT MON JUN 6 2005

FLZ029-062226-
LAFAYETTE FL-
INCLUDING THE CITIES OF...MAYO
557 PM EDT MON JUN 6 2005

AT 556 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A STRONG THUNDERSTORM OVER EASTERN LAFAYETTE COUNTY WEST OF
HATCH BEND...MOVING NORTHWEST AT 20 MPH.

THIS STORM IS CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH WHICH MAY
TOPPLE SMALL TREES AND BRANCHES...PEA SIZED HAIL...FREQUENT CLOUD TO
GROUND LIGHTNING...AND TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED
FLOODING OF STREETS AND LOW LYING AREAS.

10-BOLINSKI

The radar

The Tallahassee radar (KTLH), 7 km away, was scanning. The volume nearest the first event began at 23:01 UTC.

Open the radar archive at this moment

Event by event

1 hail, 1 thunderstorm wind. Local standard time, as filed.

Hail, Leon

When
June 6, 6:00 PM EST to 6:15 PM EST
Where
Leon County, Tallahassee
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
30.450, -84.283

Penny size hail covered the ground.

Thunderstorm Wind, Leon

When
June 6, 6:00 PM EST to 7:00 PM EST
Where
Leon County, Tallahassee
Measured
50 kt (58 mph) estimated gust
Property damage
$25,000
Reported by
GOVT OFFICIAL
Coordinates
30.450, -84.283

Numerous reports of downed trees on power lines. Approximately 7,000 customers lost power for four hours. Power outages rendered the automated phone system for restoration requests useless for two hours.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2005Every state in 2005This day in weather historyWarnings in Florida, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5454865, 5454866.